EconPapers    
Economics at your fingertips  
 

A generalised stochastic volatility in mean VAR

Haroon Mumtaz

No 855, Working Papers from Queen Mary University of London, School of Economics and Finance

Abstract: This paper introduces a VAR with stochastic volatility in mean where the residuals of the volatility equations and the observation equations are allowed to be correlated. This implies that exogeneity of shocks to volatility is not assumed apriori and structural shocks can be identified ex-post by applying standard SVAR techniques. The paper provides a Gibbs algorithm to approximate the posterior distribution and demonstrates the proposed methods by estimating the impact of financial uncertainty shocks on the US economy.

Keywords: VAR; Stochastic volatility in mean; error covariance (search for similar items in EconPapers)
JEL-codes: C11 C2 E3 (search for similar items in EconPapers)
Date: 2018-03-06
New Economics Papers: this item is included in nep-ecm, nep-ets, nep-mac and nep-ore
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (13)

Downloads: (external link)
https://www.qmul.ac.uk/sef/media/econ/research/wor ... 2017/items/wp855.pdf (application/pdf)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:qmw:qmwecw:855

Access Statistics for this paper

More papers in Working Papers from Queen Mary University of London, School of Economics and Finance Contact information at EDIRC.
Bibliographic data for series maintained by Nicholas Owen ( this e-mail address is bad, please contact ).

 
Page updated 2025-03-19
Handle: RePEc:qmw:qmwecw:855